advertisement
Question
Posted by: Gammi | 2010/05/06

Aspergers , Cerebral Palsy and ADHD

My 13 yr old son is on Risperadone, 0,5mg at night and on Prohexal 10mg at night.For concentration he is on Concerta-first 36mg(zombie symtoms) changed to 18 Mg(not effective-personality change and he is horrible to everyone around him).i AM SO DESPONDENT.Psychiatrist and med bills are crippling us. Med aid does not cover us. I wouldnt mind if it worked-I have stopped the Concerta but feel helpless and hopeless

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Sorry to hear you're feeling so bad, G. I hope the psychiatrist understands the financial stress caused by his/her charges and the costs of the medicines he/she prescribes. Once the right meds and doses to be helpful have been discovered, things should settle down.
What do other readers think ?

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

4
Our users say:
Posted by: Linus | 2010/05/07

Gammi - your son might have Discalculia like me  basically unable to do maths  I also have Aspergers. I must say I did not like the combination of Risperdal and Concerta and have stopped all meds and only do hard physical exercise which helps but I am not a school boy anymore. Your son will need lots of help and medication while he is at school - how old is he?

Reply to Linus
Posted by: Gammi | 2010/05/06

I struggled for years to get this diagnosis as well, thinking it was only ADHD.He has cerebral palsy(mild)The Risperadone was prescribed for the obsessions and the anti depressent was for the extreme irritableness.He ,however does poorly in Maths and his concentration is so bad that he will not finish a task-his handwriting has to be perfect and this delays him.The Ritalin when he withdraws turns him into a monster for about an hour or two and this makes it very hard for everyone around him.

Reply to Gammi
Posted by: friend | 2010/05/06

Hi My son has Aspergers. But he only takes one tablet a day and he sees his Psychiatrist only once every three months and he sees his Psychologist Once a month. What I don''t understand is, why all the medication? For years I battled to find out what was wrong with him and after intense therapy and tests he was diagnosed with aspergers. There is no need for this medication. It just doesn''t make sense. Please email me if you can. Thanks.

Reply to friend
Posted by: cybershrink | 2010/05/06

Sorry to hear you're feeling so bad, G. I hope the psychiatrist understands the financial stress caused by his/her charges and the costs of the medicines he/she prescribes. Once the right meds and doses to be helpful have been discovered, things should settle down.
What do other readers think ?

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement